Alert archive / Montana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 33, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jul 31, 2010, 8:10 PM MDT for Flathead County, Lake County, Montana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2010, 8:10 PM MDT (02:10 UTC)
- Expired
- Jul 31, 2010, 8:40 PM MDT
- In force
- 30 min
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
Counties Flathead County, MT, Lake County, MT
The radar
The Missoula radar (KMSX), 124 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1977 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
296 WUUS55 KMSO 010210 SVRMSO MTC029-047-010300- /O.NEW.KMSO.SV.W.0033.100801T0210Z-100801T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 810 PM MDT SAT JUL 31 2010 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FLATHEAD COUNTY IN NORTHWEST MONTANA... NORTHWESTERN LAKE COUNTY IN NORTHWEST MONTANA... * UNTIL 900 PM MDT. * AT 803 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19 MILES SOUTH OF KALISPELL... AND WAS MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE...CRESTON...EVERGREEN...KALISPELL... KILA...LA SALLE...LAKE MARY RONAN...LAKESIDE AND SOMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4834 11429 4822 11397 4784 11437 4793 11460 TIME...MOT...LOC 0210Z 210DEG 20KT 4796 11441 $$ LOEFFELBEIN
2 follow-up statements
059 WWUS55 KMSO 010226 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 826 PM MDT SAT JUL 31 2010 MTC047-010236- /O.CAN.KMSO.SV.W.0033.000000T0000Z-100801T0300Z/ LAKE MT- 826 PM MDT SAT JUL 31 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAKE COUNTY IS CANCELLED... LAT...LON 4804 11452 4834 11429 4822 11397 4796 11424 TIME...MOT...LOC 0226Z 210DEG 20KT 4804 11434 $$ MTC029-010300- /O.CON.KMSO.SV.W.0033.000000T0000Z-100801T0300Z/ FLATHEAD MT- 826 PM MDT SAT JUL 31 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR CENTRAL FLATHEAD COUNTY... * AT 821 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF LAKESIDE...OR ABOUT 13 MILES SOUTH OF KALISPELL...AND WAS MOVING NORTHEAST AT 25 MPH. LAT...LON 4804 11452 4834 11429 4822 11397 4796 11424 TIME...MOT...LOC 0226Z 210DEG 20KT 4804 11434 $$ LOEFFELBEIN
724 WWUS55 KMSO 010240 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 840 PM MDT SAT JUL 31 2010 MTC029-010250- /O.CAN.KMSO.SV.W.0033.000000T0000Z-100801T0300Z/ FLATHEAD MT- 840 PM MDT SAT JUL 31 2010 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FLATHEAD COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS BUT MAY STILL PRODUCE SOME SMALL HAIL AND GUSTY WINDS. LAT...LON 4804 11452 4834 11429 4822 11397 4796 11424 TIME...MOT...LOC 0240Z 210DEG 20KT 4811 11428 $$ LOEFFELBEIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:30 PM MDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jul 31, 2:30 PM MDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
230 PM MDT SAT JUL 31 2010
...STRONG THUNDERSTORMS EXPECTED THROUGH INTO THIS EVENING...
.DISCUSSION...
TONIGHT AND SUNDAY...ALL THE ELEMENTS ARE COMING TOGETHER FOR AN
ACTIVE CONVECTIVE PERIOD ACROSS WESTERN MONTANA AND NORTH-CENTRAL
IDAHO FOR THE REMAINDER OF THIS AFTERNOON AND EVENING. THE
GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS EXISTS ACROSS WEST-
CENTRAL MONTANA WHERE THE LARGE SCALE FORCING...INSTABILITY AND
MOISTURE AND DEEP WIND SHEAR COME TOGETHER. THUS...A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR SELECT COUNTIES IN WEST-
CENTRAL MONTANA. AN UPPER-LEVEL TROUGH RESPONSIBLE FOR THIS
EPISODE OF CONVECTIVE STORMS WILL MOVE ACROSS NORTHERN IDAHO AND
NORTHWEST MONTANA TONIGHT AND EARLY SUNDAY MORNING. THIS TROUGH
FEATURE WILL CONTINUE TO PROVIDE THE NEEDED FORCING TO MAINTAIN
SOME THUNDERSTORMS OVERNIGHT TONIGHT...THOUGH STORM INTENSITY
SHOULD DIMINISH. THE PRECIPITATION FOCUS WILL MIGRATE NORTHWARD
SUNDAY TARGETING NORTHWEST MONTANA FOR CONTINUED SHOWERS AND
THUNDERSTORMS.
BY LATE SUNDAY NIGHT....ONE TROUGH FEATURE EXITS TO THE EAST...WHILE
ANOTHER UPPER TROUGH MOVES INTO THE PACIFIC NORTHWEST. CLOUDS AND
ANY CHANCE OF PRECIPITATION WILL BE CONFINED TO AN AREA CLOSE TO THE
CANADIAN BORDER.
MONDAY AND TUESDAY THE UPPER LEVEL TROUGH REMAINS OVER THE PACIFIC
NORTHWEST. THE CHANCES OF SHOWERS OR THUNDERSTORMS DECREASES OVER
THESE DAYS...WITH THE BEST CHANCE OF PRECIPITATION REMAINING ALONG
THE CANADIAN BORDER AND THE CONTINENTAL DIVIDE. TEMPERATURES WILL
BE NEAR NORMAL.
PERSISTENT TROUGHING APPEARS TO REMAIN AT LEAST LOOSELY IN PLACE
ACROSS THE INLAND NORTHWEST AND NORTHERN ROCKIES THROUGH THE BETTER
PART OF NEXT WEEK. THIS WILL MAINTAIN NEAR NORMAL TEMPERATURES
WITH CONTINUED CHANCES FOR THUNDERSTORMS...ESPECIALLY ACROSS
NORTHWEST MONTANA AND THE GLACIER REGION. BREEZY CONDITIONS ARE ALSO
TO BE EXPECTED THROUGHOUT THE WEEK.
&&
.AVIATION...SKIES HAVE CLEARED ACROSS NORTHWEST MONTANA AFTER
SHOWERS AND SOME THUNDERSTORMS MOVED THROUGH THE AREA THIS
MORNING. CONVECTIVE DEVELOPMENT HAS STARTED ACROSS WESTERN
MONTANA...FOCUSED SOUTH OF THE INTERSTATE-90 CORRIDOR. KBTM...KSMN
AND SURROUNDING AIRFIELDS HAVE THE CHANCE OF SEEING THUNDERSTORMS
THROUGH EARLY EVENING...AT LEAST THROUGH 01/0300Z AND POSSIBLY A
FEW HOURS BEYOND THAT. THUNDERSTORM DEVELOPMENT IS POSSIBLE UP
THROUGH KMSO THIS EVENING AS WELL. MAIN THREAT WITH ANY STORMS
NEAR AND AT THE AIRFIELDS WILL BE GUSTY WINDS...PERIODS OF HEAVY
RAIN AND SOME SMALL HAIL. OVERNIGHT AND INTO SATURDAY...SHOWERY
CONDITIONS WILL REMAIN ACROSS NORTHWEST MONTANA AS MOISTURE
CONTINUES TO STREAM IN THE REGION.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING LOWER HELLS
CANYON/SALMON RIVER REGION...SOUTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM...MSJ
LONG TERM....KOLATA
AVIATION...NOLTEHazardous weather outlook, Jul 31, 1:34 AM MDT, 18 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 134 AM MDT SAT JUL 31 2010 IDZ005>010-MTZ001>007-043-010000- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 134 AM MDT SAT JUL 31 2010 /1234 AM PDT SAT JUL 31 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY ACROSS THE AREA THROUGH SATURDAY EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THE GREATEST THREAT FOR SEVERE STORMS WILL BE DURING SATURDAY AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS CURRENTLY EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GIBSON
In the hours before
Local storm report, Jul 31, 7:00 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
700 PM MDT SAT JUL 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM TSTM WND DMG 6 ESE OROFINO 46.45N 116.14W
07/31/2010 CLEARWATER ID TRAINED SPOTTER
SEVERAL PINE TREES BENT DOWN/OVER AND BRANCHES ESTIMATED
AT 6 INCHES DIAMETER BROKEN OFF OF TREES FROM REPORTED
THUNDERSTORM WINDS AND DOWNBURST.
0205 PM HAIL CHARLOS HEIGHTS 46.13N 114.18W
07/31/2010 E0.75 INCH RAVALLI MT PUBLIC
PUBLIC IN BETWEEN DARBY AND HAMILTON REPORTED ESTIMATED
THREE QUARTER INCH HAIL.
0515 PM HAIL 11 WSW KOOSKIA 46.08N 116.19W
07/31/2010 E1.00 INCH IDAHO ID TRAINED SPOTTER
SPOTTER IN NEZ PERCE REPORTED ONE INCH SIZE HAIL THAT
FELL FOR 5 MINS. SEVERAL TREES HAVE BRANCHES
DOWN...DIAMETERS AVERAGING ONE TO ONE HALF INCHES.
0528 PM HAIL 2 E DIXON 47.32N 114.27W
07/31/2010 E1.00 INCH SANDERS MT TRAINED SPOTTER
SPOTTER 2 E DIXON REPORTED HAIL THE SIZE OF QUARTERS WITH
SOME LARGER PIECES IN THE MIX.
0543 PM HAIL 8 NNW KOOSKIA 46.25N 116.04W
07/31/2010 E1.75 INCH IDAHO ID LAW ENFORCEMENT
LAW ENFORCEMENT DEPUTY IN KAMIAH REPORTS GOLF BALL SIZE
HAIL.
0543 PM HAIL 3 NNW EAST KAMIAH 46.24N 116.03W
07/31/2010 E1.75 INCH IDAHO ID TRAINED SPOTTER
SPOTTER REPORTED GOLF BALL SIZE HAIL...WITH SOME LARGER
PIECES IN THE MIX IN EAST KAMIAH.
0615 PM HAIL WHITE BIRD 45.76N 116.30W
07/31/2010 E1.75 INCH IDAHO ID LAW ENFORCEMENT
REPORTS OF GOLF BALL SIZE HAIL IN WHITEBIRD AND KAMIAH
CITY LIMITS AS WELL.
0615 PM HAIL LOLO 46.76N 114.08W
07/31/2010 M1.00 INCH MISSOULA MT TRAINED SPOTTER
QUARTER SIZE HAIL IN LOLO CREEK AREA.
0631 PM HAIL 3 NW MISSOULA 46.90N 114.04W
07/31/2010 M1.00 INCH MISSOULA MT AMATEUR RADIO
HAM RADIO REPORT OF MEASURED ONE INCH HAIL AT OPERATOR
RESIDENCE.
&&
NOLTESpecial weather statement, Jul 31, 7:02 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 702 PM MDT SAT JUL 31 2010 MTZ003>005-043-010130- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION- 702 PM MDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAKE AND CENTRAL MISSOULA COUNTIES UNTIL 730 PM MDT... AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EVARO...OR 9 MILES NORTHWEST OF MISSOULA... MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ARLEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR WEST CENTRAL MONTANA. && LAT...LON 4736 11390 4723 11363 4693 11408 4701 11422 TIME...MOT...LOC 0102Z 215DEG 25KT 4704 11404 LOEFFELBEIN
Local storm report, Jul 31, 7:04 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
704 PM MDT SAT JUL 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM TSTM WND DMG 6 ESE OROFINO 46.45N 116.14W
07/31/2010 CLEARWATER ID TRAINED SPOTTER
SEVERAL PINE TREES BENT DOWN/OVER AND BRANCHES ESTIMATED
AT 6 INCHES DIAMETER BROKEN OFF OF TREES FROM REPORTED
THUNDERSTORM WINDS AND DOWNBURST.
0205 PM HAIL CHARLOS HEIGHTS 46.13N 114.18W
07/31/2010 E0.75 INCH RAVALLI MT PUBLIC
PUBLIC IN BETWEEN DARBY AND HAMILTON REPORTED ESTIMATED
THREE QUARTER INCH HAIL.
0515 PM HAIL 11 WSW KOOSKIA 46.08N 116.19W
07/31/2010 E1.00 INCH IDAHO ID TRAINED SPOTTER
SPOTTER IN NEZ PERCE REPORTED ONE INCH SIZE HAIL THAT
FELL FOR 5 MINS. SEVERAL TREES HAVE BRANCHES
DOWN...DIAMETERS AVERAGING ONE TO ONE HALF INCHES.
0528 PM HAIL 2 E DIXON 47.32N 114.27W
07/31/2010 E1.00 INCH SANDERS MT TRAINED SPOTTER
SPOTTER 2 E DIXON REPORTED HAIL THE SIZE OF QUARTERS WITH
SOME LARGER PIECES IN THE MIX.
0543 PM HAIL 8 NNW KOOSKIA 46.25N 116.04W
07/31/2010 E1.75 INCH IDAHO ID LAW ENFORCEMENT
LAW ENFORCEMENT DEPUTY IN KAMIAH REPORTS GOLF BALL SIZE
HAIL.
0543 PM HAIL 3 NNW EAST KAMIAH 46.24N 116.03W
07/31/2010 E1.75 INCH IDAHO ID TRAINED SPOTTER
SPOTTER REPORTED GOLF BALL SIZE HAIL...WITH SOME LARGER
PIECES IN THE MIX IN EAST KAMIAH.
0615 PM HAIL WHITE BIRD 45.76N 116.30W
07/31/2010 E1.75 INCH IDAHO ID LAW ENFORCEMENT
REPORTS OF GOLF BALL SIZE HAIL IN WHITEBIRD AND KAMIAH
CITY LIMITS AS WELL.
0630 PM HAIL LOLO 46.76N 114.08W
07/31/2010 M1.00 INCH MISSOULA MT TRAINED SPOTTER
QUARTER SIZE HAIL IN LOLO CREEK AREA. CORRECTION FROM
PREVIOUS LSR...TIME OF REPORT WAS 630PM.
0631 PM HAIL 3 NW MISSOULA 46.90N 114.04W
07/31/2010 M1.00 INCH MISSOULA MT AMATEUR RADIO
HAM RADIO REPORT OF MEASURED ONE INCH HAIL AT OPERATOR
RESIDENCE.
&&
NOLTESpecial weather statement, Jul 31, 7:09 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 709 PM MDT SAT JUL 31 2010 MTZ001-003-010145- FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION- 709 PM MDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLATHEAD...EASTERN SANDERS AND WESTERN LAKE COUNTIES UNTIL 745 PM MDT... AT 702 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTHEAST OF PLAINS...OR 23 MILES WEST OF POLSON...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LONEPINE AND HOT SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR WEST CENTRAL MONTANA. && LAT...LON 4785 11439 4767 11420 4749 11464 4764 11479 TIME...MOT...LOC 0109Z 235DEG 17KT 4762 11460 LOEFFELBEIN
Special weather statement, Jul 31, 7:56 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 756 PM MDT SAT JUL 31 2010 MTZ003>006-043-010245- BITTERROOT/SAPPHIRE MOUNTAINS-FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION- 756 PM MDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAKE AND CENTRAL MISSOULA COUNTIES UNTIL 845 PM MDT... AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES WEST OF LOLO...OR 18 MILES WEST OF MISSOULA...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FRENCHTOWN...MILL CREEK ROAD IN BLACKCAT BURN AREA...EVARO AND ARLEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING FOR WEST CENTRAL MONTANA. && LAT...LON 4720 11408 4700 11381 4673 11433 4687 11453 TIME...MOT...LOC 0157Z 229DEG 31KT 4686 11427 KITSMILLER
Local storm report, Jul 31, 8:00 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
800 PM MDT SAT JUL 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM TSTM WND DMG 6 ESE OROFINO 46.45N 116.14W
07/31/2010 CLEARWATER ID TRAINED SPOTTER
SEVERAL PINE TREES BENT DOWN/OVER AND BRANCHES ESTIMATED
AT 6 INCHES DIAMETER BROKEN OFF OF TREES FROM REPORTED
THUNDERSTORM WINDS AND DOWNBURST.
0205 PM HAIL CHARLOS HEIGHTS 46.13N 114.18W
07/31/2010 E0.75 INCH RAVALLI MT PUBLIC
PUBLIC IN BETWEEN DARBY AND HAMILTON REPORTED ESTIMATED
THREE QUARTER INCH HAIL.
0515 PM HAIL 11 WSW KOOSKIA 46.08N 116.19W
07/31/2010 E1.00 INCH IDAHO ID TRAINED SPOTTER
SPOTTER IN NEZ PERCE REPORTED ONE INCH SIZE HAIL THAT
FELL FOR 5 MINS. SEVERAL TREES HAVE BRANCHES
DOWN...DIAMETERS AVERAGING ONE TO ONE HALF INCHES.
0528 PM HAIL 2 E DIXON 47.32N 114.27W
07/31/2010 E1.00 INCH SANDERS MT TRAINED SPOTTER
SPOTTER 2 E DIXON REPORTED HAIL THE SIZE OF QUARTERS WITH
SOME LARGER PIECES IN THE MIX.
0543 PM HAIL 3 NNW EAST KAMIAH 46.24N 116.03W
07/31/2010 E1.75 INCH IDAHO ID TRAINED SPOTTER
SPOTTER REPORTED GOLF BALL SIZE HAIL...WITH SOME LARGER
PIECES IN THE MIX IN EAST KAMIAH.
0543 PM HAIL 8 NNW KOOSKIA 46.25N 116.04W
07/31/2010 E1.75 INCH IDAHO ID LAW ENFORCEMENT
LAW ENFORCEMENT DEPUTY IN KAMIAH REPORTS GOLF BALL SIZE
HAIL.
0615 PM HAIL WHITE BIRD 45.76N 116.30W
07/31/2010 E1.75 INCH IDAHO ID LAW ENFORCEMENT
REPORTS OF GOLF BALL SIZE HAIL IN WHITEBIRD AND KAMIAH
CITY LIMITS AS WELL.
0630 PM HAIL LOLO 46.76N 114.08W
07/31/2010 M1.00 INCH MISSOULA MT TRAINED SPOTTER
QUARTER SIZE HAIL IN LOLO CREEK AREA. CORRECTION FROM
PREVIOUS LSR...TIME OF REPORT WAS 630PM.
0631 PM HAIL 3 NW MISSOULA 46.90N 114.04W
07/31/2010 M1.00 INCH MISSOULA MT AMATEUR RADIO
HAM RADIO REPORT OF MEASURED ONE INCH HAIL AT OPERATOR
RESIDENCE.
0710 PM HAIL HOT SPRINGS 47.61N 114.67W
07/31/2010 E0.88 INCH SANDERS MT TRAINED SPOTTER
ESTIMATED PENNY TO NICKEL SIZE HAIL.
0749 PM HAIL FLORENCE 46.63N 114.08W
07/31/2010 M1.00 INCH RAVALLI MT TRAINED SPOTTER
0750 PM HAIL 2 N FLORENCE 46.66N 114.08W
07/31/2010 M1.00 INCH MISSOULA MT NWS EMPLOYEE
RELAYED REPORT FROM NWS EMPLOYEE OF ONE INCH SIZE HAIL
NORTH OF FLORENCE.
&&
NOLTEThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:02 PM MDT | Special Weather Statement | MSO | Lake | 43 min |
| Jul 31, 6:08 PM MDT | Special Weather Statement | MSO | Missoula | 37 min |
| Jul 31, 6:33 PM MDT | Severe Thunderstorm Warning | MSO | Missoula | 27 min |
| Jul 31, 6:43 PM MDT | Special Weather Statement | MSO | Flathead | 32 min |
| Jul 31, 7:02 PM MDT | Special Weather Statement | MSO | Missoula | 28 min |
| Jul 31, 7:09 PM MDT | Special Weather Statement | MSO | Lake | 36 min |
| Jul 31, 7:30 PM MDT | Severe Thunderstorm Warning | MSO | Flathead, Lake, Sanders | 45 min |
| Jul 31, 7:34 PM MDT | Severe Thunderstorm Warning | MSO | Missoula, Sanders | 41 min |
| Jul 31, 7:49 PM MDT | Severe Thunderstorm Warning | MSO | Granite, Missoula, Ravalli | 41 min |
| Jul 31, 7:56 PM MDT | Special Weather Statement | MSO | Missoula | 49 min |
| Jul 31, 8:13 PM MDT | Special Weather Statement | MSO | Flathead | 32 min |
| Jul 31, 8:53 PM MDT | Special Weather Statement | MSO | Flathead | 37 min |
| Jul 31, 9:12 PM MDT | Special Weather Statement | MSO | Powell | 33 min |
| Jul 31, 9:15 PM MDT | Special Weather Statement | MSO | Ravalli | 30 min |
| Jul 31, 9:29 PM MDT | Special Weather Statement | MSO | Granite | 46 min |
| Jul 31, 9:50 PM MDT | Severe Thunderstorm Warning | MSO | Deer Lodge, Granite, Ravalli | 25 min |
| Jul 31, 10:33 PM MDT | Special Weather Statement | MSO | Deer Lodge | 27 min |
| Aug 1, 1:34 PM MDT | Special Weather Statement | MSO | Flathead | 41 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.